Cardiac Rehabilitation Community
After effects of a heart attack
About This Community:

Cardiac Rehabilitation (Rehab) is a medically supervised program that helps improve heart function for people who have heart disease, have suffered a heart attack or have certain heart disorders.. Rehab programs include monitored exercise training, education on heart healthy living, and counseling to reduce stress and help you return to an active life. The purpose of the community is to share support and information with Cardiac Rehabilitation patients, their loved ones, and caregivers. Topics in the community include: tracking success, diet-nutrition tips; family issues, research, recovering from surgery.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

After effects of a heart attack

I suffered a heart attack in October 2009.  I underwent an angioplasty and a stent was inserted in the main artery. I have had no chest pain since then but have experienced major ennui.  On most days I feel very lethargic and sleepy.  My cardiologist suspected the stent may have moved so he arranged for an angiogram which I had 2 days ago.  The angiogram showed no blockages at all.

I take Lipitor, plavix and asprin daily.

Is my lack of energy common?  Will my energy levels eventually improve?
Related Discussions
8 Comments Post a Comment
Blank
367994_tn?1304957193
Several years ago I had a heart attack, I was in ICU for several days, and a stent was implanted in the RCA. On discharge I felt energetic, but I didn't feel that bad prior to going to ER.  Symptom was shortness of breath, and I was shocked to hear I had congested heart failure...thought it was a pulmonary problem, never had chest pain and etc.  

Tiredness can be a side effect with Lipitor.  See your doctor because you shouldn't be experiencing ennui...not having chest pain would not rule out a restenosis as sometimes there is no chest pain when there is shortage of blood flow to heart cells...but the doctors have ruled that out.  
Blank
976897_tn?1379171202
You are definitely not on beta blockers?
Even though you feel a lack of energy, are you exercising every day to help improve matters?
Blank
Avatar_m_tn
Thanks for your kind response.  Yes, I'm also on Minnax (beta blocker) which a pharmacist chum suspects may be the culprit.  I know I should excercise more but most of the time, I just don't feel like it.  I commence cardiac rehab in about 6 weeks time.
Regards, Ian
Blank
976897_tn?1379171202
That makes more sense now. I think your chemist chum is correct and I can vouch for that through experience. I was on beta blockers for two years and it was like wearing a ball and chain. I would often think about a chore which needed doing and my body would turn round and say "noooo  not today let me rest". I asked my cardiologist if I could come off them and to my surprise he said yeah no problem. If your arteries are clear and you have no chest discomfort, theres no real reason to stay on them. Maybe ask your cardiologist.
Finally, good luck at rehab, you will enjoy it I think. You will learn a lot of things there too, like diet, anatomy, risk factors etc. Plus you will make some new friends who you can open up to, because they know where you are coming from.
Blank
Post a Comment
To
MedHelp Health Answers
Recent Activity
Avatar_f_tn
Blank
destyzpa added the Pain Tracker
Sep 12
Avatar_f_tn
Blank
destyzpa added the Weight Tracker
Sep 12
Avatar_f_tn
Blank
destyzpa added the Diabetes Tracker
Sep 12
Cardiac Rehabilitation Community Resources
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank